Alert archive / Alabama / Areal Flood Advisories in 2013
Areal Flood Advisory 21, NWS Mobile, AL
NWS Mobile, AL issued this areal flood advisory at May 2, 2013, 8:02 PM CDT for Baldwin County, Mobile County, Alabama. It was in force for 118 min.
The area
The outline as issued.
The facts
- Issued
- May 2, 2013, 8:02 PM CDT (01:02 UTC)
- Expired
- May 2, 2013, 10:00 PM CDT
- In force
- 118 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 40 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
273
WGUS84 KMOB 030102
FLSMOB
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
802 PM CDT THU MAY 2 2013
ALC003-097-030300-
/O.NEW.KMOB.FA.Y.0021.130503T0102Z-130503T0300Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALDWIN AL-MOBILE AL-
802 PM CDT THU MAY 2 2013
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
SOUTHERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...
CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 1000 PM CDT
* AT 756 PM CDT...A SERIES OF SHOWERS AND THUNDERSTORMS MOVING WEST
OVER THE ADVISORY AREA HAVE PRODUCED 1 TO 2 INCHES OF RAINFALL OVER
THE PAST HOUR AND AN ADDITIONAL 1 TO 1.5 INCHES ARE POSSIBLE
THROUGH 1000 PM CDT. THIS WILL RESULT IN MINOR FLOODING OF POOR
DRAINAGE AND LOW LYING AREAS AND PONDING OF WATER ON ROADWAYS.
* LOCATIONS IMPACTED INCLUDE...
REGIONAL AIRPORT IN WEST MOBILE... MIDTOWN MOBILE...
DOWNTOWN MOBILE... TILLMANS CORNER... THEODORE...
SEMMES... SARALAND... PRICHARD...
I65 AND US 45... SPANISH FORT... ROBERTSDALE...
DAPHNE... FAIRHOPE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RAINFALL RUNOFF WILL CAUSE PONDING OF WATER IN URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR
DRAINAGE AREAS AND LOW LYING SPOTS.
IF YOU ARE IN DANGER FROM THE FLOOD WATERS AND NEED RESCUE ASSISTANCE
CALL 911. TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE CALL
(800) 284-9059.
&&
LAT...LON 3036 8785 3041 8792 3048 8795 3054 8791
3065 8793 3068 8801 3057 8808 3043 8810
3051 8840 3090 8841 3079 8756 3074 8753
3064 8741 3054 8745 3040 8743 3029 8760
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at May 2, 2:24 PM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, May 2, 2:24 PM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
224 PM CDT THU MAY 2 2013
.SHORT TERM [TONIGHT THROUGH FRIDAY AFTERNOON]...A DISORGANIZING
SHORTWAVE OVER THE NORTH-CENTRAL GULF COAST WILL CONTINUE TO GET AN
EASTWARD SHOVE FROM AN ORGANIZING UPPER LOW OVER THE CENTRAL PLAINS.
WITH THE WEAKENING INITIAL UPPER LOW...AM EXPECTING THE CURRENT
ACTIVITY TO CONTINUE TO DECREASE INTO THE EVENING...BUT AS THE
SYSTEM OVER THE PLAINS WORKS ITS WAY TOWARDS THE LOWER MISS RIVER
VALLEY...AM EXPECTING TO SEE AN INCREASE IN PRECIP COVERAGE LATER
TONIGHT AND FRIDAY. /16
[FRIDAY NIGHT THROUGH SATURDAY NIGHT]...A VERY LARGE UPPER CUTOFF
LOW PRESSURE AREA (WITH A -25C COLD CORE AT 500 MB) OVER THE CENTRAL
PLAINS WILL MOVE VERY SLOWLY EAST-SOUTHEAST. THE LOW PRESSURE WILL
EVENTUALLY BECOME CENTERED OVER NORTHERN MISSISSIPPI BY LATE FRIDAY
NIGHT. MEANWHILE A SURFACE LOW PRESSURE AREA WILL DEVELOP UNDER THE
UPPER LOW ACROSS MISSOURI...AND ALSO MOVE VERY SLOWLY TOWARD THE
EAST-SOUTHEAST...AS AN ATTENDANT COLD FRONT ALONG THE ALABAMA RIVER
MOVES EAST ACROSS THE REMAINDER OF THE FORECAST AREA THROUGH FRIDAY
NIGHT.
ONGOING SCATTERED SHOWERS WITH EMBEDDED ISOLATED THUNDERSTORMS
FRIDAY EVENING WILL TAPER OFF FROM WEST TO EAST OVERNIGHT AS THE
COLD FRONT PUSHES THROUGH. ADDITIONAL RAINFALL AMOUNTS FROM FRIDAY
EVENING THROUGH FRIDAY NIGHT WILL RANGE FROM NEAR ONE INCH ACROSS
SOUTH CENTRAL ALABAMA TO ONE-QUARTER INCH OR LESS ACROSS OUR
SOUTHWEST ZONES.
LOWS FRIDAY NIGHT WILL RANGE FROM THE LOW TO MID 40S NORTHWEST OF
I-65...WITH LOW TO MID 50S TO THE SOUTHEAST. HIGH TEMPERATURES
SATURDAY WILL BE IN THE LOWER 70S. /22
&&
.LONG TERM (SUNDAY THROUGH THURSDAY)...AS THE UPPER LOW CONTINUES
SOUTHEAST ON SUNDAY...A GLOBAL MODELS AGREE ON ANOTHER WEAK COLD
FRONT MOVING ACROSS DURING THE DAY ON SUNDAY. PRECIPITABLE WATER
VALUES WILL BE BELOW ONE INCH AHEAD OF THIS FRONT...WITH ONLY
ISOLATED SHOWERS POSSIBLE. THE UPPER LOW WILL FINALLY BEGIN TO MOVE
EAST ON MONDAY WITH A FEW ISOLATED SHOWERS POSSIBLE IN NORTHEASTERN
ZONES MONDAY. DRY CONDITIONS WITH MODERATING TEMPS CAN BE EXPECTED
FOR THE REMAINDER OF THE PERIOD. TEMPS WILL START THE PERIOD BELOW
NORMAL BUT WARM TO NEAR NORMAL BY THE END OF THE PERIOD. /13
&&
.AVIATION [02.18Z KMOB/KBFM/KPNS TAF ISSUANCE]...AN UPPER SYSTEM
MOVING OVER THE AREA IS BRINGING MVFR LEVEL CIGS TO THE AREA...WITH
VISBYS WELL ABOVE VFR MINIMUMS. AS THE SURFACE CIRCULATION PASSES
SOUTH OF THE LAND PORTION OF THE FA TONIGHT INTO FRIDAY...A SHIFT IN
WIND DIRECTION FROM GENERAL EASTERLY TO GENERAL NORTHERLY WILL OCCUR
TONIGHT INTO FRIDAY. CIGS ARE EXPECTED TO DROP TO IFR LEVELS TONIGHT
IN THE WRAP-AROUND STRATUS PORTION OF THE SYSTEM...LASTING THROUGH
MOST OF THE MORNING FRIDAY. /16
&&
.MARINE...AN EXITING...WEAKENING UPPER LOW OVER THE NORTHERN GULF
COAST IS BRINGING STRONG EASTERLY FLOW ALONG THE COAST...MODERATE
OVER INSHORE WATERS AND JUST SOUTH OF THE MARINE FA. AM EXPECTING
EVEN THESE WINDS TO WEAKEN INTO THE EVENING. AS AN ORGANIZING UPPER
SYSTEM WORKS ITS WAY TOWARDS THE AREA...AM EXPECTING IT TO WORK WITH
THE EXITING UPPER SYSTEM TO PUSH A FRONT ACROSS THE AREA FRIDAY INTO
FRIDAY EVENING...WITH STRONG OFFSHORE FLOW FOLLOWING. GUIDANCE IS
ADVERTISING THE SECOND UPPER SYSTEM TO MEANDER SLOWLY EAST OVER THE
SOUTHEASTERN CONUS THROUGH THE WEEKEND BEFORE MOVING OVER THE
CAROLINA COAST TUESDAY AFTERNOON/EVENING. FOR THE MARINE AREA...THIS
MEANS A SWITCH IN THE WINDS TO WESTERLY OVER THE WEEKEND...ALONG
WITH RE-ENFORCING THE MODERATE TO STRONG WINDS THE FIRST HALF OF THE
COMING WORK WEEK. /16
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 62 73 45 72 51 / 30 40 30 10 10
PENSACOLA 64 77 51 74 55 / 30 50 40 10 10
DESTIN 65 74 57 72 57 / 40 50 50 20 10
EVERGREEN 61 75 47 70 45 / 40 70 50 20 20
WAYNESBORO 62 68 40 70 47 / 40 60 40 10 20
CAMDEN 61 72 45 70 45 / 40 80 50 20 20
CRESTVIEW 62 77 52 72 46 / 50 60 50 20 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
FL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MISSISSIPPI SOUND...SOUTHERN MOBILE BAY...WATERS
FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM
PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM...
&&Hazardous weather outlook, May 2, 7:45 AM CDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE MOBILE AL 745 AM CDT THU MAY 2 2013 ALZ051>064-FLZ001>006-GMZ634-MSZ067-075-076-078-079-031030- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- PENSACOLA BAY SYSTEM-WAYNE-PERRY-GREENE-STONE-GEORGE- 745 AM CDT THU MAY 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT AREAS OF SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF THE AREA THROUGH TONIGHT. THE AXIS OF HEAVIEST RAINFALL TODAY WILL BE APPROXIMATELY 25 MILES ON EITHER SIDE OF A LINE FROM CLARKE COUNTY ALABAMA SOUTH TO GULF SHORES. A GENERAL TWO TO FOUR INCHES OF RAINFALL IS EXPECT WITH ISOLATED TOTALS OF UP TO EIGHT INCHES. A FLASH FLOOD IS IN EFFECT THROUGH THIS EVENING FOR SOUTHEAST MISSISSIPPI...SOUTHWESTERN ALABAMA AND A PORTION OF THE NORTHWEST FLORIDA PANHANDLE. WHILE THE POTENTIAL FOR SEVERE STORM DEVELOPMENT IS LOW...SOME STORMS MAY BECOME STRONG WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. THERE IS A HIGH RISK OF RIP CURRENTS ALONG BEACH AREAS THROUGH THIS EVENING. A COASTAL FLOOD ADVISORY IS IN EFFECT THROUGH THE EARLY EVENING FOR COASTAL ALABAMA. A COMBINATION OF ASTRONOMICAL HIGH TIDE THIS AFTERNOON ALONG WITH MODERATE TO STRONG EASTERLY WINDS RESULTING IN TIDES OF 1 TO 2 FEET ABOVE PREDICTED LEVELS WHICH MAY RESULT IN SOME FLOODING OF LOW LYING AREAS NEAR THE COAST. SOME RIVERS IN SOUTHEAST MISSISSIPPI WILL EXPERIENCE MINOR FLOODING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY INTO FRIDAY NIGHT AS A STRONG COLD FRONT MOVES THROUGH THE AREA. WHILE SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED...THE STRONGER STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAINFALL AND GUSTY WINDS. SOME RIVERS IN SOUTHEAST MISSISSIPPI ARE EXPECTED TO EXPERIENCE MINOR FLOODING THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY. GMZ630>633-635-650-655-670-675-031030- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 745 AM CDT THU MAY 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT PERIODS OF SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF THE AREA TODAY WITH NUMEROUS SHOWERS AND THUNDERSTORMS TONIGHT. SOME STORMS MAY BECOME STRONG WITH GUSTY WINDS AND FREQUENT CLOUD TO WATER LIGHTNING. MODERATE TO STRONG WINDS OVER THE MARINE AREA WILL LIKELY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH THIS AFTERNOON WITH THE POTENTIAL FOR HAZARDOUS CONDITIONS FOR SMALL CRAFT DECREASING THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY INTO FRIDAY NIGHT AS A STRONG COLD FRONT MOVES THROUGH THE AREA. WHILE SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED...THE STRONGER STORMS WILL BE CAPABLE OF GUSTY WINDS AND FREQUENT CLOUD TO WATER LIGHTNING. MODERATE TO STRONG WINDS OVER THE MARINE AREA FROM FRIDAY AFTERNOON THROUGH MONDAY MORNING MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:48 PM CDT | Areal Flood Advisory | MOB | Mobile | 117 min |
| May 3, 5:18 AM CDT | Small Craft Advisory | MOB | 38 hr |
Nearby
Areal Flood Advisories in Alabama, 2013Every areal flood advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.